Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 156, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2022, 4:32 PM CDT for Greene County, Jersey County, Macoupin County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2022, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 28, 2022, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS53 KLSX 282132
SVRLSX
ILC061-083-117-282215-
/O.NEW.KLSX.SV.W.0156.220828T2132Z-220828T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
432 PM CDT Sun Aug 28 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Greene County in southwestern Illinois...
Northern Macoupin County in southwestern Illinois...
Northeastern Jersey County in southwestern Illinois...
* Until 515 PM CDT.
* At 432 PM CDT, a severe thunderstorm was located over Kemper,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carlinville and Palmyra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 8989 3934 8970 3911 9021 3926 9034
3952 9010
TIME...MOT...LOC 2132Z 235DEG 30KT 3924 9019
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples3 follow-up statements
035
WWUS53 KLSX 282151
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
451 PM CDT Sun Aug 28 2022
ILC061-083-282200-
/O.CAN.KLSX.SV.W.0156.000000T0000Z-220828T2215Z/
Greene IL-Jersey IL-
451 PM CDT Sun Aug 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE AND
NORTHEASTERN JERSEY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3934 8970 3914 9015 3946 9015 3952 9010
3952 8989
TIME...MOT...LOC 2150Z 235DEG 30KT 3933 9003
$$
ILC117-282215-
/O.CON.KLSX.SV.W.0156.000000T0000Z-220828T2215Z/
Macoupin IL-
451 PM CDT Sun Aug 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN MACOUPIN COUNTY...
At 450 PM CDT, a severe thunderstorm was located 7 miles south of
Palmyra, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carlinville, Palmyra, Medora, Nilwood, Modesto, Chesterfield,
Hettick, Standard City, Scottville and Atwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3934 8970 3914 9015 3946 9015 3952 9010
3952 8989
TIME...MOT...LOC 2150Z 235DEG 30KT 3933 9003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples747
WWUS53 KLSX 282159
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
459 PM CDT Sun Aug 28 2022
ILC117-282215-
/O.CON.KLSX.SV.W.0156.000000T0000Z-220828T2215Z/
Macoupin IL-
459 PM CDT Sun Aug 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN MACOUPIN COUNTY...
At 459 PM CDT, a severe thunderstorm was located near Carlinville,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palmyra, Nilwood, Modesto, Hettick, Standard City and Scottville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3934 8970 3930 9015 3946 9015 3952 9010
3952 8989
TIME...MOT...LOC 2159Z 270DEG 30KT 3935 8994
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples720
WWUS53 KLSX 282210
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
510 PM CDT Sun Aug 28 2022
ILC117-282220-
/O.EXP.KLSX.SV.W.0156.000000T0000Z-220828T2215Z/
Macoupin IL-
510 PM CDT Sun Aug 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3934 8970 3930 9015 3946 9015 3952 9010
3952 8989
TIME...MOT...LOC 2210Z 235DEG 30KT 3940 8985
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:19 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 28, 3:19 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 319 PM CDT Sun Aug 28 2022 .SHORT TERM... (Through Late Monday Night) Issued at 318 PM CDT Sun Aug 28 2022 Thunderstorms have developed this afternoon in axis of deep moisture convergence from west central Illinois into south central Missouri. These storms were occurring in an area 2000+ J/kg with deep layer shear around 30 knots. This band of storms will slowly move east through the late afternoon into the early evening before diminishing with the loss of daytime heating. Before then, there could a strong storm or two with hail and strong wind gusts. While there will likely be a lull in rain chances this evening, both the NAM/GFS is showing an a low level jet late tonight which should cause an increase in showers and thunderstorms after midnight. Rain chances will continue into Monday morning as the weak low moisture convergence continues over the area. Better chances will ramp up over northeast Missouri into west central Illinois during the late afternoon as a line of thunderstorms develops ahead of cold front that will drop south of Iowa. There will also be ascent from a mid- level trough moving from the Upper Midwest into the Great Lakes. This line of storms will move southeast into the central CWA during the evening. MLCAPES during the afternoon will likely exceed 3000 J/kg with deep layer shear of 30 knots, so a few severe storms will be possible capable of producing some large and and damaging winds late tomorrow afternoon into the evening hours. While the most likely area for severe storms will be over parts of the northern CWA, the threat for a few severe storms will continue into the evening as the storms move south through the CWA. The front will move south of the CWA by Tuesday morning, though a few showers and thunderstorm will linger across southeast Missouri through mid- morning before high pressure builds in during the afternoon. Temperatures will be above normal tonight with clouds and near normal on Monday ahead of the front. Temperatures will be a few degrees cooler on Monday night behind the front. Britt .LONG TERM... (Tuesday through Next Sunday) Issued at 318 PM CDT Sun Aug 28 2022 Global ensemble means continue to show that we will enter a generally dry pattern from midweek into next weekend. There is generally good agreement starting that the highly amplified pattern with a trough over eastern Canada and ridge over the western CONUS will breakdown by the weekend as the trough lifts out and the westerlies become more confined to the northern CONUS. At the same time, a large surface high will move slowly across the central and eastern U.S. The only concern for precipitation during the extended is not until Friday into the weekend when the operational GFS is showing an closed low bringing some rain to the area. The low looks climatologically anomalous and the GEFS QPF plumes are showing that only a few of the ensemble members are picking up on this solution. In addition, the NBM precipitation percentiles remain relatively low during this period, so will keep the forecast dry. 850mb temperatures will be in the 15-17C range through the period which support near or just below normal temperatures. Surface winds will be out of the north to east which will make it difficult to warm back up above normal. This is reflected well in both the NBM and raw model guidance plumes. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1249 PM CDT Sun Aug 28 2022 Showers and thunderstorms have been developing across parts of central and east central Missouri and will likely affect KJEF/KCOU through 21Z and the St. Louis metro terminals through 00Z. The heavier showers and thunderstorms will be capable of producing MVFR/possible IFR ceilings and visibilities as well as some hail and wind gusts to 30 knots. Otherwise outside of thunderstorms, mainly dry and VFR conditions are expected with southerly winds around 10 knots. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 28, 2:31 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service St Louis MO 231 PM CDT Sun Aug 28 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 231 PM CDT Sun Aug 28 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over parts of the area from Monday through Tuesday morning. A few strong to severe thunderstorms are possible Monday afternoon into evening in portions of northeast Missouri and west-central Illinois. The primary severe weather threat is damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.